Alert archive / Idaho / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 13, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jul 2, 2022, 4:39 PM MDT for 4 counties in Idaho. It was in force for 36 min. 14 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2022, 4:39 PM MDT (22:39 UTC)
- Expired
- Jul 2, 2022, 5:15 PM MDT
- In force
- 36 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bingham County, ID, Blaine County, ID, Butte County, ID, Jefferson County, ID
The radar
The Pocatello radar (KSFX), 52 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 4:40 PM MDT | TSTM WND GST 51 | Central Inl, ID | NOAA ARL FRD MESONET |
| Jul 2, 4:40 PM MDT | TSTM WND GST 51 | Central Inl, ID | NOAA ARL FRD MESONET. |
| Jul 2, 4:40 PM MDT | TSTM WND GST 51 | Central Inl, ID | NOAA ARL FRD MESONET -INL CENTRAL FACILITIES |
| Jul 2, 4:45 PM MDT | TSTM WND GST 46 | 5 N Atomic City, ID | NOAA ARL FRD MESONET - INL PUZZLE INTERCHANGE |
| Jul 2, 4:45 PM MDT | TSTM WND GST 46 | 5 N Atomic City, ID | NOAA ARL FRD MESONET - INL PUZZLE INTERCHANGE. |
| Jul 2, 4:45 PM MDT | TSTM WND GST 58 | 11 Wsw Atomic City, ID | CORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM 11 WSW ATOMIC CITY. MESONET STATION SUM BIG SOUTHERN BUTTE. |
| Jul 2, 4:45 PM MDT | NON-TSTM WND GST 58 | 11 Wsw Atomic City, ID | MESONET STATION SUM BIG SOUTHERN BUTTE. |
| Jul 2, 4:55 PM MDT | TSTM WND GST 62 | 12 Nw Atomic City, ID | MESONET STATION TRA INL REACTOR TECH COMPLEX. |
| Jul 2, 5:00 PM MDT | TSTM WND GST 57 | 12 Nw Atomic City, ID | MESONET STATION LOS LOST RIVER REST AREA. |
| Jul 2, 5:00 PM MDT | TSTM WND GST 57 | 3 W Central Inl, ID | NOAA ARL FRD MESONET - LOST RIVER REST AREA |
| Jul 2, 5:05 PM MDT | TSTM WND GST 61 | 3 Nnw Central Inl, ID | NOAA ARL FRD MESONET - INL INTEC / GRID 3 |
| Jul 2, 5:15 PM MDT | TSTM WND GST 57 | 3 W Central Inl, ID | NOAA ARL FRD MESONET - LOST RIVER REST AREA |
| Jul 2, 5:15 PM MDT | TSTM WND GST 72 | 25 W Roberts, ID | NOAA ARL FRD MESONET - ROVER |
| Jul 2, 5:15 PM MDT | TSTM WND GST 72 | 25 W Roberts, ID | NOAA ARL FRD MESONET - ROVER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 10.7 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3043 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
298
WUUS55 KPIH 022239
SVRPIH
IDC011-013-023-051-022315-
/O.NEW.KPIH.SV.W.0013.220702T2239Z-220702T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pocatello ID
439 PM MDT Sat Jul 2 2022
The National Weather Service in Pocatello has issued a
* Severe Thunderstorm Warning for...
East central Blaine County in central Idaho...
Southwestern Jefferson County in southeastern Idaho...
Southeastern Butte County in southeastern Idaho...
Northwestern Bingham County in southeastern Idaho...
* Until 515 PM MDT.
* At 438 PM MDT, severe thunderstorms were located along a line
extending from 10 miles northwest of Southeast Inl to Central Inl
to 14 miles southeast of Craters Of The Moon, moving northeast at
25 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Central Inl, Southeast Inl, Southwest Inl and Big Southern Butte.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4384 11243 4358 11260 4332 11303 4325 11336
4328 11356 4349 11310 4369 11298
TIME...MOT...LOC 2238Z 243DEG 22KT 4367 11283 4351 11294 4330 11329
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
EC1 follow-up statement
537
WWUS55 KPIH 022302
SVSPIH
Severe Weather Statement
National Weather Service Pocatello ID
502 PM MDT Sat Jul 2 2022
IDC011-013-023-051-022315-
/O.CON.KPIH.SV.W.0013.000000T0000Z-220702T2315Z/
Blaine ID-Jefferson ID-Butte ID-Bingham ID-
502 PM MDT Sat Jul 2 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR EAST CENTRAL BLAINE...SOUTHWESTERN JEFFERSON...SOUTHEASTERN BUTTE
AND NORTHWESTERN BINGHAM COUNTIES...
At 501 PM MDT, severe thunderstorms were located along a line
extending from 9 miles south of Northwest Inl to 6 miles west of
Southeast Inl to 11 miles southwest of Southwest Inl, moving
northeast at 25 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Central Inl, Southeast Inl, Southwest Inl and Big Southern Butte.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Wind damage with these storms may occur without rain or lightning.
Do not wait for the sound of thunder before taking cover.
SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.
&&
LAT...LON 4384 11243 4358 11260 4332 11303 4325 11336
4328 11356 4349 11310 4369 11298
TIME...MOT...LOC 2301Z 243DEG 22KT 4373 11268 4357 11279 4336 11314
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
ECWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:19 PM MDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jul 2, 2:19 PM MDT, 2 hours 20 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 219 PM MDT Sat Jul 2 2022 .SHORT TERM...Tonight through Monday night. Isolated showers and thunderstorms from earlier today have shifted into Wyoming, leaving behind plenty of sunshine and opportunity for fresh afternoon convective development. Satellite and radar imagery shows weak showers have developed across portions of the central mountains and along the Idaho/Nevada border south of the Magic Valley. Both of these regions should be helped by weak upper jet shifting east into Idaho later this evening. Best instability should be through the Snake Plain and southern highlands. Isolated strong storms are expected with strong DCAPE indicating potential for 50mph gusts. PW approaching 1.0" this afternoon shows additional potential through the evening for locally heavy downpours. Thunderstorm progression takes focus into northeast highlands/Island Park area this evening. NAM and high-res models continue to advertise continued light convection overnight mainly over the central mountains, though recent runs have begun spreading coverage across the rest of the forecast area. Frontal passage overnight/early Sunday expected to limit the precipitation to central mountains and northern zones Sunday. Winds tick upwards but look to remain below headline thresholds, including for American Falls Reservoir. Temperatures dip a couple degrees, but remain at or above normal. For Monday the 4th, southwest flow remains in place but most of the precipitation threat remains isolated to the north through the afternoon and evening. Afternoon and early evening winds are expected to be breezy once again, but dropping off after sunset. DMH .LONG TERM...Tuesday through next Saturday. As the PNW upper low continues to work northward into Canada, ridging over the Central U.S. will gradually build back in throughout the extended. Expect predominately dry conditions Tuesday through the end of the long-term, with only slight potential for showers and thunderstorms to make it over the ridge across the Central Mountains and along the Montana border Tuesday and Wednesday afternoons. Temperatures will steadily climb and remain above normal through much of the extended, with many locations reaching the upper 90s or higher by Friday. We could experience low-moderate heat risk Friday and Saturday across the Snake Plane region for those who are heat sensitive or will be exposed/active for an extended period of time. Winds will be breezy most afternoons and evenings, with widespread speeds of 20-30 mph likely. Have nudged up forecast winds to more closely resemble NBM v4.1 predictions. Cropp && .AVIATION... Scattered showers and thunderstorms will persist across the region through late tonight, with the potential for all sites to be impacted. Forecasting VFR conditions throughout the period, however there is potential for reductions in CIGS and VIS associated with stronger thunderstorms. Clouds will scatter overnight and skies will be clear across much of the region through the morning, with high-level clouds filtering back in tomorrow afternoon. Winds will be breezy, with gusts peaking around 25 kts later today. Cropp && .FIRE WEATHER...A mix of wet and dry thunderstorms are expected through this evening, decreasing in coverage after sunset. Gusty and erratic winds in excess of 40 mph will be possible along with small hail and locally heavy rainfall under the stronger storms. Showers are expected to redevelop overnight associated with a weak cold front shifting through East Idaho. Most of this precipitation should be confined to the central mountains. By Sunday afternoon, expect most of the precipitation to be limited to northern areas mainly the Salmon and Challis and Targhee NFs. Breezy winds are expected along with a small dip in afternoon temperatures. Similar conditions are expected Monday the 4th, with light precipitation remaining confined to areas along and north of the Montana border. A ridge of high pressure returns beginning Tuesday with daytime highs reaching well into the 90s by the weekend and predominantly dry conditions most areas. DMH && .PIH WATCHES/WARNINGS/ADVISORIES... None. &&
In the hours before
Special weather statement, Jul 2, 3:55 PM MDT, 44 minutes before
Special Weather Statement
National Weather Service Pocatello ID
355 PM MDT Sat Jul 2 2022
IDZ052-053-066-067-022245-
Centennial Mountains/Island Park ID-Arco/Mud Lake Desert ID-
Upper Snake River Plain ID-Beaverhead/Lemhi Highlands ID-
355 PM MDT Sat Jul 2 2022
...A strong thunderstorm will impact portions of southwestern
Fremont, northwestern Jefferson and south central Clark Counties
through 445 PM MDT...
At 355 PM MDT, Doppler radar was tracking a strong thunderstorm over
Monteview, or 10 miles northwest of Terreton, moving northeast at 35
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Dubois, Hamer, Spencer, Monteview, Small and southern Saint Anthony
Sand Dunes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4389 11260 4404 11270 4443 11211 4394 11190
TIME...MOT...LOC 2155Z 237DEG 29KT 4397 11252
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ValleLocal storm report, Jul 2, 4:01 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
401 PM MDT SAT JUL 2 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND GST MONTEVIEW 43.93N 112.53W
07/02/2022 M59 MPH JEFFERSON ID AWOS
ARL-FRD MESOENT. CONTINUED WITH 54MPH GUST AT 350PM
&&
VERNON.PRESTONLocal storm report, Jul 2, 4:12 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
412 PM MDT SAT JUL 2 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND GST MONTEVIEW 43.93N 112.53W
07/02/2022 M60 MPH JEFFERSON ID MESONET
NOAA ARL FRD MESONET
&&
VERNON.PRESTONSpecial weather statement, Jul 2, 4:15 PM MDT, 24 minutes before
Special Weather Statement
National Weather Service Pocatello ID
415 PM MDT Sat Jul 2 2022
IDZ051-054-055-022245-
Eastern Magic Valley ID-Shoshone/Lava Beds ID-
Lower Snake River Plain ID-
415 PM MDT Sat Jul 2 2022
...A strong thunderstorm will impact portions of southeastern Blaine,
northwestern Power, north central Cassia, western Bingham and
southeastern Minidoka Counties through 445 PM MDT...
At 415 PM MDT, Doppler radar was tracking a strong thunderstorm near
Lake Walcott, moving northeast at 45 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lake Walcott and Pilar Butte.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4259 11326 4266 11348 4314 11327 4304 11293
TIME...MOT...LOC 2215Z 202DEG 40KT 4270 11333
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ECLocal storm report, Jul 2, 4:24 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
424 PM MDT SAT JUL 2 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND GST RICHFIELD 43.05N 114.15W
07/02/2022 M49 MPH LINCOLN ID MESONET
NOAA ARL FRD MESONET
&&
VERNON.PRESTONLocal storm report, Jul 2, 4:33 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
433 PM MDT SAT JUL 2 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND GST 20 SW ATOMIC CITY 43.24N 113.09W
07/02/2022 M53 MPH BLAINE ID MESONET
NOAA ARL FRD COXS WELL MESONET
&&
VERNON.PRESTONThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 9:48 AM MDT | Special Weather Statement | PIH | Bonneville | 27 min |
| Jul 2, 10:02 AM MDT | Special Weather Statement | PIH | Bingham | 28 min |
| Jul 2, 2:35 PM MDT | Special Weather Statement | PIH | Minidoka | 25 min |
| Jul 2, 2:58 PM MDT | Special Weather Statement | PIH | Minidoka | 32 min |
| Jul 2, 3:03 PM MDT | Special Weather Statement | PIH | Minidoka | 27 min |
| Jul 2, 3:27 PM MDT | Special Weather Statement | PIH | Power | 33 min |
| Jul 2, 3:55 PM MDT | Special Weather Statement | PIH | Clark | 50 min |
| Jul 2, 3:58 PM MDT | Severe Thunderstorm Warning | PIH | Clark, Fremont, Jefferson | 32 min |
| Jul 2, 4:00 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Blaine, Bonneville, Butte, Power | 30 min |
| Jul 2, 4:15 PM MDT | Special Weather Statement | PIH | Power | 30 min |
| Jul 2, 4:27 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Blaine, Bonneville, Butte, Power | 33 min |
| Jul 2, 4:54 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville, Butte, Jefferson, Madison | 36 min |
| Jul 2, 5:07 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Butte, Jefferson | 23 min |
| Jul 2, 5:17 PM MDT | Special Weather Statement | PIH | Bingham | 28 min |
| Jul 2, 5:29 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville, Butte, Clark, Custer, Fremont and 2 more | 46 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.